Skip to main content

Quantum supergroups VI: roots of 1


A quantum covering group is an algebra with parameters q and \(\pi \) subject to \(\pi ^2=1\), and it admits an integral form; it specializes to the usual quantum group at \(\pi =1\) and to a quantum supergroup of anisotropic type at \(\pi =-1\). In this paper we establish the Frobenius–Lusztig homomorphism and Lusztig–Steinberg tensor product theorem in the setting of quantum covering groups at roots of 1. The specialization of these constructions at \(\pi =1\) recovers Lusztig’s constructions for quantum groups at roots of 1.

This is a preview of subscription content, access via your institution.


  1. Andersen, H., Jantzen, J., Soergel, W.: Representations of quantum groups at a \(p\)-th root of unity and of semisimple groups in characteristic \(p\): independence of \(p\). Astérisque 220, 321 (1994)

    MathSciNet  MATH  Google Scholar 

  2. Brundan, J., Ellis, A.: Super Kac-Moody 2-categories. Proc. Lond. Math. Soc. 115, 925–973 (2017)

    MathSciNet  Article  Google Scholar 

  3. Benkart, G., Kang, S.-J., Melville, D.: Quantized enveloping algebras for Borcherds superalgebras. Trans. Am. Math. Soc. 350, 3297–3319 (1998)

    MathSciNet  Article  Google Scholar 

  4. Clark, S., Hill, D., Wang, W.: Quantum supergroups I. Foundations. Transform. Groups 18, 1019–1053 (2013)

    MathSciNet  Article  Google Scholar 

  5. Clark, S., Hill, D., Wang, W.: Quantum supergroups II. Canonical basis. Represent. Theory 18, 278–309 (2014)

    MathSciNet  Article  Google Scholar 

  6. Clark, S., Fan, Z., Li, Y., Wang, W.: Quantum supergroups III. Twistors. Commun. Math. Phys. 332, 415–436 (2014)

    ADS  MathSciNet  Article  Google Scholar 

  7. Clark, S.: Quantum supergroups IV: the modified form. Math. Z. 278, 493–528 (2014)

    MathSciNet  Article  Google Scholar 

  8. Clark, S., Hill, D.: Quantum supergroups V. Braid group action. Commun. Math. Phys. 344, 25–65 (2016)

    ADS  MathSciNet  Article  Google Scholar 

  9. Egilmez, I., Lauda, A.: DG structures on odd categorified quantum \(sl(2)\). arXiv:1808.04924

  10. Ellis, A., Lauda, A.: An odd categorification of \(U_q({{\mathfrak{s}}}{{\mathfrak{l}}}_2)\). Quantum Topol. 7, 329–433 (2016)

    MathSciNet  Article  Google Scholar 

  11. Fan, Z., Li, Y.: A geometric setting for quantum \({\mathfrak{osp}}(1|2)\). Trans. Am. Math. Soc. 367, 7895–7916 (2015)

    MathSciNet  Article  Google Scholar 

  12. Hill, D., Wang, W.: Categorification of quantum Kac-Moody superalgebras. Trans. Am. Math. Soc. 367, 1183–1216 (2015)

    MathSciNet  Article  Google Scholar 

  13. Kang, S.-J., Kashiwara, M., Oh, S.-J.: Supercategorification of quantum Kac-Moody algebras II. Adv. Math. 265, 169–240 (2014)

    MathSciNet  Article  Google Scholar 

  14. Kang, S.-J., Kashiwara, M., Tsuchioka, S.: Quiver Hecke superalgebras. J. Reine Angew. Math. 711, 1–54 (2016)

    MathSciNet  Article  Google Scholar 

  15. Lusztig, G.: Finite dimensional Hopf algebras arising from quantum groups. J. Am. Math. Soc. 3, 257–296 (1990)

    MATH  Google Scholar 

  16. Lusztig, G.: Quantum groups at roots of \(1\). Geom. Dedicata 35, 89–114 (1990)

    MathSciNet  Article  Google Scholar 

  17. Lusztig, G.: Introduction to Quantum Groups. Birkhäuser, Basel (1994)

    MATH  Google Scholar 

Download references


This research is partially supported by Wang’s NSF Grant DMS-1702254 (including GRA supports for the two junior authors). WW thanks Adacemia Sinica Institute of Mathematics (Taipei) for the hospitality and support during a past visit, where some of the work was carried out.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Weiqiang Wang.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Chung, C., Sale, T. & Wang, W. Quantum supergroups VI: roots of 1. Lett Math Phys 109, 2753–2777 (2019).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Quantum groups
  • Quantum covering groups
  • Roots of 1
  • Frobenius–Lusztig homomorphism

Mathematics Subject Classification

  • Primary 17B37